Is anyone taking TYMLOS losing their hair?

Posted by alidamc @alidamc, Sep 16 1:11pm

I’m on my second month of TYMLOS nightly injections and my hair is falling out. I don’t have very good hair to begin with and each time I washed it, a little was always in the drain strainer, but lately it’s four times as much coming out. My finger nails are strong and nice, but my hair is coming out at an alarming speed. I take all the vitamins and recommended supplements. I don’t use a brush or a tight comb. It’s curly and after I wash it, I usually use a conditioner and a wide tooth pick.

Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.

Profile picture for bharris202 @bharris202

@alidamc She’s talking about kyphosis or dowager’s hump which is closely related to osteoporosis. Often as your spine weakens from the osteoporosis, your posture is weakened and your shoulders/neck are misaligned. Your mother/grandmother may have been like that. Or…in my case, the women before me in my family were buxom…larger boned and heavy. My mom at 5’1” weighed 225-250. To carry around that kind of weight, she had strong bones. She never had any fractures.

Back to your hair loss (original concern for your post)…I would suggest trying to eat more protein. That is, protein in addition to calcium helps to build bone. Now that you’re taking Tymlos, your body is likely using as much calcium and protein you have available to build bone. In the process, your hair, skin and nails may be getting “robbed” of some of the protein they used to benefit from. Lots of foods are now available with extra protein (oatmeal, pasta, cereal, yogurt, etc.) or you can just get protein bars, drinks or protein powder that can be added to drinks/food.

Jump to this post

@bharris202 I drink the chocolate protein drinks. I wear dentures and although they fit good, I just hate putting them on unless I go out somewhere. I try to eat cod, etc. I really don’t have much appetite and living alone, I hate to cook now. Plus, I’m on cholesterol lowering drug and I love hard boiled eggs. But when I read how much protein they have, I was disappointed. If I could afford to order from DoorDash every day, I would do it, lol. One order usually makes two meals for me.

REPLY
Profile picture for alidamc @alidamc

@njx58 oh. Well, I think all the medicine goes in. Push in. Count to ten.
Ok. Thanks. TY for the video. I watched one four times and was still confused.
Finding this forum was the best for information.
My prescribing ARPN should tell all her patients taking osteoporosis meds about this forum. She saw me once. Prescribed TYMLOS and I haven’t heard a thing from her. She gave me a demonstration but she just showed jabbing it in one place. I hope I never have to see her again.

Jump to this post

@alidamc i’m 12 months on Tymlos now. I am so needle phobic that when I had my ears pierced I fainted. I thought I could never do this, i.e. self inject. But now it’s just something I do and only on the rarest occasion, does it actually hurt when the needle is going in which means I’ve selected a bad spot. What helps me the most is to pinch enough skin where I’m inserting the needle and I guess that allows the needle to go in without touching any muscle. I believe that is why it would hurt. On very rare occasion, I get some blood, but otherwise, as long as I hold the needle steady, and I prop it up with my index finger from the other hand, there’s absolutely nothing uncomfortable. Once and only once I injected in a very bad place because I developed a hematoma that took weeks to dissipate. It could’ve been a bruise, but it was at least 3 inches Across and I had to avoid that side of my tummy. I also tried the thigh and that hurt. Not enough fat in the prescribed injection location, which of course is off label. I also read that thigh absorption is not as good with thigh injections so I don’t do that any longer. It’s not as though I look forward to self injecting, but I no longer dread it.

REPLY

I am on Evenity and losing hair rapidly. It falls out while I am just sitting reading or sipping coffee. I also have developed horrible rosacea — bright red cheeks. The capillaries have expanded for so long that it is likely permanent. My doctor shrugs it off: “those aren’t known side effects.” They are for me!

REPLY
Profile picture for dianne48 @dianne48

I am on Evenity and losing hair rapidly. It falls out while I am just sitting reading or sipping coffee. I also have developed horrible rosacea — bright red cheeks. The capillaries have expanded for so long that it is likely permanent. My doctor shrugs it off: “those aren’t known side effects.” They are for me!

Jump to this post

@dianne48 I had rosacea three times not on TYMLOS, though. Ask your primary care Dr. for the prescription medication. It’s a gel. Can’t hurt. Personally I think my diet at the time was responsible. That was years ago. But it cleared up and luckily hasn’t come back.

REPLY

Yes, I started taking Tymlos 9 months ago and I have been experiencing dry as well as thinning/hair loss. Does anyone have a solution? Hair is long, I will probably need to go in and have it cut.

REPLY
Profile picture for wkruse @wkruse

Yes, I started taking Tymlos 9 months ago and I have been experiencing dry as well as thinning/hair loss. Does anyone have a solution? Hair is long, I will probably need to go in and have it cut.

Jump to this post

@wkruse I take supplements but they don’t help my hair now. My finger and toenails haven’t been affected. Someone else says it grows back when we stop taking it.

REPLY
Please sign in or register to post a reply.